Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 95, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Sep 17, 2006, 7:44 PM CDT for Craighead County, Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2006, 7:44 PM CDT (00:44 UTC)
- Expired
- Sep 17, 2006, 8:02 PM CDT
- In force
- 18 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Craighead County, AR
The radar
The Memphis radar (KNQA), 84 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 180044
TORMEG
ARC031-180115-
/O.NEW.KMEG.TO.W.0095.060918T0044Z-060918T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT SUN SEP 17 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS
THIS INCLUDES THE CITIES OF...MONETTE...LAKE CITY...JONESBORO...
BROOKLAND...BAY
* UNTIL 815 PM CDT
* AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR BROOKLAND...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK OAK.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3585 9074 3571 9061 3583 9029 3599 9031
3596 9059
$$1 follow-up statement
000
WWUS54 KMEG 180102
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT SUN SEP 17 2006
ARC031-180112-
/O.CAN.KMEG.TO.W.0095.000000T0000Z-060918T0115Z/
CRAIGHEAD AR-
802 PM CDT SUN SEP 17 2006
...THE TORNADO WARNING FOR CRAIGHEAD COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE STORM WHICH
PROMPTED THE TORNADO WARNING IS NO LONGER A SEVERE WEATHER THREAT TO
THE WARNED AREA.
LAT...LON 3585 9074 3571 9061 3583 9029 3599 9031
3596 9059
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Sep 17, 3:12 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Sep 17, 3:12 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 312 PM CDT SUN SEP 17 2006 .DISCUSSION...19Z SURFACE ANALYSIS PLACES 1020 MB HIGH PRESSURE ALONG THE MID ATLANTIC STATES AND A COLD FRONT EXTENDING FROM MINNESOTA/WISCONSIN BACK THROUGH THE MIDDLE MISSISSIPPI VALLEY AND SOUTHERN PLAINS. 12Z UPPER AIR PLOTS THIS MORNING SHOWED A RATHER LARGE 850 MB MOISTURE GRADIENT BETWEEN BNA/LZK...BUT MOISTURE HAS QUICKLY INCREASED IN THE LOW LEVELS AS UPPER LEVEL TROUGH AND SURFACE REFLECTION INCHES CLOSER TO THE MID SOUTH. MAIN CONCERNS THIS FORECAST PACKAGE IS CONVECTIVE CHANCES TONIGHT THROUGH MONDAY NIGHT AND PRECIPITATION CHANCES TOWARDS NEXT WEEKEND. TONIGHT THROUGH WEDNESDAY...SURFACE COLD FRONT WILL CONTINUE TO APPROACH THE MID SOUTH TONIGHT...REACHING THE MISSISSIPPI RIVER BY DAYBREAK MONDAY MORNING. MEANWHILE...NUMEROUS OUTFLOW BOUNDARIES AND DAYTIME INSTABILITY HAVE FED ONGOING CONVECTIVE ACTIVITY ACROSS THE MID SOUTH. LOW/MID LEVEL MOISTURE HAS QUICKLY INCREASED THIS AFTERNOON AS THE TROPICAL REMNANTS FROM THE PACIFIC BEEN ABSORBED INTO SOUTHWEST FLOW ALOFT AND A 35KT 850 MB LOW LEVEL JET ENTERS WESTERN SECTIONS OF THE LOWER MISSISSIPPI VALLEY. THERE IS STILL SOME DISAGREEMENT BETWEEN THE WRF/GFS WITH REGARDS TO TIMING. THE WRF FAVORS A SLOWER FRONTAL PASSAGE AS DEPICTED IN THE LAST FEW MODEL RUNS. MEANWHILE THE GFS HAS BEEN MUCH QUICKER AND A BIT INCONSISTENT TIMING THE FRONT THROUGH THE FORECAST AREA. AS THE SURFACE LOW ACROSS THE UPPER MIDWEST CONTINUES TO OCCLUDE...THINK THAT A SLOWER GFS SOLUTION WITH THE FRONTAL PASSAGE IS BEST SOLUTION. MODEL CONVECTIVE PARAMETERS PRODUCE MUCAPES DECREASING TO AROUND 1300 J/KG BY MONDAY MORNING WITH LI/S AROUND -3...AND 700 MB DEWPOINT DEPRESSIONS APPROACHING 15C UPSTREAM. FAVORABLE NEARLY UNIDIRECTIONAL WINDS ALOFT WOULD SUGGEST DEVELOPMENT OF MULTICELLULAR LINE SEGMENTS. HOWEVER...DESPITE DECENT WIND PROFILES WITH THE COLD FRONT...WEAK 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 6 C/KM...A 50KT LOW LEVEL JET CONTINUING TO MOVE NORTHEAST OF THE REGION...AND LIMITED SURFACE BASED INSTABILITY DUE TO THE EXTENSIVE CLOUD COVER...THINK SEVERE THUNDERSTORM POTENTIAL OVERALL WILL REMAIN ISOLATED AT BEST WITH POSSIBLY A DAMAGING WIND GUST. PRECIPITABLE WATER VALUES WILL REMAIN HIGH AROUND 2 INCHES WITH K-INDICIES AROUND 36 AND WILL MENTION HEAVY RAINFALL POTENTIAL AFTER MIDNIGHT AND FOR MONDAY MORNING ACROSS PORTIONS OF THE MID SOUTH. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT MONDAY NIGHT BRINGING DRY WEATHER BUT BELOW NORMAL TEMPERATURES TO THE REGION UNTIL ANOTHER SYSTEM APPROACHES BY NEXT WEEKEND. .LONG RANGE...(THURSDAY THROUGH SUNDAY)...LONG RANGE MODELS FEATURE A LONGWAVE TROUGH MOVING ACROSS THE REGION AT THE START OF THE PERIOD AND FLOW TRANSITIONING BACK TO ZONAL FLOW ALOFT BY THE END OF THE PERIOD. THE 00Z/06Z OPERATIONAL GFS SOLUTIONS BRING THE TROUGH THROUGH THE AREA NEGATIVELY TILTED WHICH THE MAJORITY OF THE GFS ENSEMBLE MEMBERS AND THE 00Z ECMWF DO NOT SUPPORT. NONETHELESS...A COLD FRONT WILL MOVE THROUGH THE MID SOUTH ON SATURDAY WITH HIGH PRESSURE BUILDING BACK IN ON SUNDAY. A WARM FRONT/SHORTWAVE EMBEDDED WITHIN SOUTHWEST FLOW ALOFT WILL PASS THROUGH THE FORECAST AREA THE LATTER HALF OF THURSDAY...AND HELD OFF ON INTRODUCING CHANCE POPS UNTIL FRIDAY WITH THE APPROACH OF THE NEXT COLD FRONT. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 17, 4:59 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 459 PM CDT SUN SEP 17 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-190000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 459 PM CDT SUN SEP 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...FAR WEST TENNESSEE...AND NORTHWEST MISSISSIPPI THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF A COLD FRONT ENTERING THE LOWER MISSISSIPPI VALLEY. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREAT. HEAVY RAINFALL IS ALSO POSSIBLE ACROSS PORTIONS OF THE MID SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE THROUGH THE MID SOUTH ON MONDAY AND EXIT THE REGION MONDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH A THUNDERSTORM OR TWO POSSIBLY BECOMING SEVERE ALONG THE COLD FRONT. DAMAGING WINDS WILL BE THE MAIN CONCERNS ALONG WITH HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:15 PM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 30 min |
| Sep 17, 8:36 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 24 min |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.